MAUDE Adverse Event Report: CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an 8f 11cm avanti plus catheter sheath introducer (csi) separated when it was being withdrawn from the patient and the separated segment remained in the patient.Two additional venous access sites were obtained to remove the separated csi segment.The device will not be returned for evaluation.
 
Event or Problem Description
As reported, while attempting to exchange an 8f 11cm avanti plus catheter sheath introducer (csi) over an unknown guidewire, the distal tip of the cannula separated when it was being withdrawn from the patient.The separated segment remained in the patient.Two additional venous access sites were obtained in attempt to remove the separated csi segment.However, the separated segment had to be surgically removed.The device was stored and prepped per the instructions for use (ifu).The access vessel had moderate calcification and mild tortuosity.There were no difficulties during the insertion process.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, while attempting to exchange an 8f 11cm avanti plus catheter sheath introducer (csi) over an unknown guidewire, the distal tip of the cannula separated when it was being withdrawn from the patient.The separated segment remained in the patient.Two additional venous access sites were obtained in attempt to remove the separated csi segment.However, the separated segment had to be surgically removed.The device was stored and prepped per the instructions for use (ifu).The access vessel had moderate calcification and mild tortuosity.There were no difficulties during the insertion process.The device was not returned for evaluation.Without the return of the device or images for analysis, the reported customer event ¿brite tip/distal tip-separated¿ could not be confirmed.Procedural/handling factors such as inserting or withdrawing the device against resistance may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.Insertion procedure.Remove the sheath when clinically indicated by placing compression on the vessel above the puncture site, and slowly withdraw the csi.Discard the sheath appropriately.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19200826
Report Number9616099-2024-00128
Device Sequence Number7927854
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public(01)10705032010153(17)261031(10)18259287
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number504608X
Device Lot Number18259287
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer04/29/2024
08/26/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/22/2024
08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceWhite